Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Oct 8, 2012, 1:41 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 9, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 1:41 PM CDT (18:41 UTC)
- In effect from
- Oct 9, 2012, 3:00 AM CDT
- Expired
- Oct 9, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS73 KLMK 081841 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 241 PM EDT MON OCT 8 2012 ...FROST EXPECTED TONIGHT ESPECIALLY ACROSS RURAL LOCATIONS AND OPEN FIELDS... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090500- /O.NEW.KLMK.FR.Y.0006.121009T0800Z-121009T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 241 PM EDT MON OCT 8 2012 /141 PM CDT MON OCT 8 2012/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY. * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. LOW TEMPERATURES BETWEEN 33 AND 36 ARE EXPECTED...ALTHOUGH SOME COLDER LOCATIONS MAY BRIEFLY DIP TO 32 DEGREES. * SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. && $$ JSD
1 follow-up statement
506 WWUS73 KLMK 090344 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 PM EDT MON OCT 8 2012 ...FROST EXPECTED TONIGHT ESPECIALLY ACROSS RURAL LOCATIONS AND OPEN FIELDS... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091145- /O.CON.KLMK.FR.Y.0006.121009T0800Z-121009T1300Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1144 PM EDT MON OCT 8 2012 /1044 PM CDT MON OCT 8 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... * FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND BECOME RATHER WIDESPREAD IN MOST VALLEYS PRIOR TO DAWN. THIS FROST WILL LINGER THROUGH ABOUT AN HOUR PAST SUNRISE. LOW TEMPERATURES BETWEEN 33 AND 36 ARE EXPECTED...ALTHOUGH SOME COLDER LOCATIONS MAY BRIEFLY DIP TO 32 DEGREES. * SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. && $$ RAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 8, 11:54 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 8, 11:54 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1254 PM EDT MON OCT 08 2012 ...Updated Aviation Discussion... .Short Term (Today through Tuesday)... Issued at 310 AM EDT Mon Oct 8 2012 Radar returns starting to show up along the KY/TN border as we are picking up virga out of a high cloud deck. Upper-level impulse scooting quickly east across the Tennessee Valley will keep quite a bit of cirrus over us until mid-morning, but any other sensible weather impact will be limited to a few sprinkles across south-central Kentucky. The cloud cover has thrown quite a wrench into frost potential overnight, as temps have thus far failed to drop as advertised in our previous forecast. However, several sites across the Bluegrass and southern Indiana are in the upper 30s as of 06Z. SDF also found just enough of a break to drop to 40F in between hourly obs that came in at 44. Therefore, with that and the potential for some clearing right around sunrise, will maintain the current Frost Advisory along and north of the WK/Bluegrass Parkways. Next challenge hinges on frost potential tonight heading into Tuesday morning. Tonight will be the most favorable radiational cooling night yet, so many locations will be as cold or colder Tuesday morning than they get this morning. Expect at least patchy frost across a good portion of southern Indiana and central Kentucky. However, this is a sufficiently marginal event that we will hold off on any advisories in order to avoid confusion with multiple headlines. Best chances for frost will still be in the traditional cold spots, including valleys and rural portions of the Bluegrass and southern Indiana. Heat island effects in the Louisville Metro will create at least an 8-10 degree spread in min temps across the area. Otherwise high and dry, with daytime temps about 5 degrees warmer each day. Tuesday will feature a bit of a breeze and a quick late-morning jump in both temps and dewpoints as return flow breaks a sharp nocturnal inversion. .Long Term (Tuesday Night- Sunday)... Issued at 300 AM EDT Mon Oct 8 2012 The active pattern of fronts continues in the long term. A cold front will begin to move through the area late Tuesday night and be through the forecast area by mid day Wednesday. Moisture with this system continues to look meager. Soundings show precipitable water values barely making it to 0.9 inches. There is still a chance for showers, with the best chance across southern Indiana. However, models continue to trend drier with this system so will lower the max pops to 30%. This rain will exit the area to the east by Wednesday afternoon and high pressure will quickly shift across the lower Ohio Valley Wednesday through Thursday. The next low pressure system will develop over the Plains late this week. A boundary will set up just south of the region Thursday night/Friday with overrunning precipitation spreading into central Kentucky and southern Indiana Thursday night into Friday. Friday night into Saturday winds will shift to southerly as a warm front moves through, leaving the area in the warm sector before the cold front moves through Saturday night into Sunday. There will be much better moisture associated with this system as well as better dynamics, so will continue to mention thunderstorms Saturday night and Sunday. Temperatures will remain below normal through the first half of the long term with highs in the mid to upper 60s. The coldest morning will be Thursday when temps will drop into the upper 30s to lower 40s. Some patchy frost may be possible. Saturday will be much warmer with highs up into the mid to upper 70s. && .Aviation (18Z TAF Issuance)... Issued at 115 PM EDT Mon Oct 8 2012 Skies will clear at LEX and BWG at or shortly before the TAF issuance time of 18z. Clear skies will prevail overnight and Tuesday. VFR flying conditions expected overnight with no real threat of fog at either LEX or BWG. Calm winds this evening will stay quite light overnight. During the day on Tuesday, very light south winds in the morning will increase to 5 to 7kt from the south by early afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......EER Long Term........RAS Aviation.........JSD
Hazardous weather outlook, Oct 8, 11:10 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1210 PM EDT MON OCT 8 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1210 PM EDT MON OCT 8 2012 /1110 AM CDT MON OCT 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREATS WITH ANY THUNDERSTORMS WILL BE GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. JSD/EER
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.